MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56232
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the reporter, part of the device will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an atherectomy procedure involving the right superficial femoral artery, a flexor high-flex ansel guiding sheath unraveled and separated upon removal of the device.The device was flushed and inserted over a bentson wire through the left common femoral artery.Resistance was encountered upon initial advancement.The anatomy was reportedly heavily calcified around the junction of the internal and external iliac arteries.Upon meeting resistance, the user stopped advancing the sheath and injected contrast to visualize under fluoroscopy.During attempted removal of the device, the shaft unraveled and separated, leaving approximately five to eight centimeters of the sheath in the patient.The dilator and wire guide were in the lumen of the sheath at the time of separation.The user attempted to snare the separated fragment with multiple devices but was unsuccessful.The patient was transferred from the outpatient center to the hospital across the street for surgical removal.The separated fragment was successfully removed during an endarterectomy with patch repair.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during an atherectomy procedure involving the right superficial femoral artery, a flexor high-flex ansel guiding sheath unraveled and separated upon removal of the device.The device was flushed and inserted over a bentson wire through the left common femoral artery.Resistance was encountered upon initial advancement.The anatomy was reportedly heavily calcified around the junction of the internal and external iliac arteries.Upon meeting resistance, the user stopped advancing the sheath and injected contrast to visualize under fluoroscopy.During attempted removal of the device, the shaft unraveled and separated, leaving approximately five to eight centimeters of the sheath in the patient.The dilator and wire guide were in the lumen of the sheath at the time of separation.The user attempted to snare the separated fragment with multiple devices but was unsuccessful.The patient was transferred from the outpatient center to the hospital across the street for surgical removal.The separated fragment was successfully removed during an endarterectomy with patch repair.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One flexor high-flex ansel guiding sheath was returned for investigation in a used and damaged condition.The distal section of the sheath was separated 47 cm from the white cap on the proximal end.The tip section was not returned.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which warn, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider reinserting the dilator prior to continuing removal.¿ based on the available information, cook has concluded that the patient¿s heavily calcified anatomy contributed to the reported resistance when advancing the sheath and to the sheath separation.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13402351
Report Number1820334-2022-00147
Device Sequence Number4678371
Product Code DYB
UDI-Device Identifier00827002562325
UDI-Public(01)00827002562325(17)220116(10)9450527
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model NumberG56232
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL0-HC
Device Lot Number9450527
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexMale